MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC HST III SEAL (4.5MM), 5-PACK; CLAMP, VASCULAR

MAQUET CARDIOVASCULAR LLC HST III SEAL (4.5MM), 5-PACK; CLAMP, VASCULAR
Model Number HST III SEAL (4.5MM), 5-PACK
Medical Device Problem Codes Fitting Problem (2183); Activation Problem (4042)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Trackwise id (b)(4).
 
Event or Problem Description
The hospital reported that during a coronary artery bypass procedure, seal did not fill into the tube of the delivery device.The seal did not load properly.At the setting stage, there was no seal inside the tube.They set it according to the procedure, but could not do it many times, so they rolled the seal by hand and filled it in the tube and tried to deploy it in the aorta, but the seal was caught in the tube and could not be deployed.Therefore, prepare and use an alternative heartstring.There was a delay of a few minutes.There was some increase in bleeding, but no additional blood transfusions were needed.No effect on the patient.
 
Additional Manufacturer Narrative
Trackwise id (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The lot history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.H3 other text : device not returned.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
(b)(4).The device was returned to the factory for evaluation on (b)(6) 2023.An investigation was conducted on (b)(6) 2023.A visual inspection was conducted.Signs of clinical use and evidence of blood was observed on the delivery device and loading device.The delivery device was returned outside the loading device with the seal partially inside the delivery tube in a taco shape.The white plunger was depressed and the blue safety lock was off, which allows for the white plunger to be depressed.The center of the seal was observed to be partially unraveled.The seal and tension spring assembly was removed from the delivery device with no physical or visual difficulties observed.No measurements of the delivery device were taken due to the presence of blood which indicates an attempt was made to introduce the device into the aorta.Based on the returned condition of the device as well as the evaluation results, the reported failure "fitting problem" was not confirmed.The reported failure "activation problem" was confirmed, as well as the analyzed failure "seal unravels" was observed.
 
Event or Problem Description
N/a.

Brand Name
HST III SEAL (4.5MM), 5-PACK
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 
MDR Report Key15071025
Report Number2242352-2022-00625
Device Sequence Number20162178
Product Code DXC
UDI-Device Identifier00607567700307
UDI-Public00607567700307
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2022
Device Model NumberHST III SEAL (4.5MM), 5-PACK
Device Catalogue NumberHS-3045
Device Lot Number25159879
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/16/2022
09/20/2022
01/16/2023
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date09/12/2022
09/20/2022
01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose